Posterior uveitis

Post here to exchange iritis general information and support with others.

Moderators: Mike Bartolatz, kwork

Post Reply
Sarahnicho
Posts: 1
Joined: Wed Jul 01, 2015 5:31 am

Posterior uveitis

Post by Sarahnicho » Wed Jul 01, 2015 10:43 pm

Hey guys,

I realise this forum is for iritis, but I have been unable to find anything on posterior uveitis.

Im a 24 year old female who has recently been diagnosed with posterior uveitis. Initially, I was suffering with persistent headaches, which then became pain in my right eye. The next morning I awoke with a cloudy and slightly red eye. This escalated to me having a floating blurry patch that would come in and out of my visual field. I saw a doctor who sent me to the emergency department at the hospital. Unfortunately, there was no eye specialist available and I was told to come back in the morning. By morning, the blurring had eased, and the floater had virtually gone. I now had one grey spot covering part of my vision.

My eye specialist believes it was caused by toxoplasmosis. I have significant inflammation close to the optic nerve. Has anyone else had any experience with this or know what the likely outcome for my vision will be? (no need to sugar coat this) Since beginning steroid treatment, my vision as gone back to blurry, could the steroids be making it worse?

My other question is related to other symptoms I have been having... Towards the start of the year, I'd been having many hormone related problems. I had this painful acne rash along my jawline and neck, my menstrual cycle had become very irregular, my feet would swell up for no reason, the skin on my hands was all cracked, painful and dry, I was needing to urinate all the time (often I'd wake up twice a night), was very moody, was continually getting thrush infections, and was having digestive issues such as gas a bloating... I believed this to be related to a candida infection and as such began a candida diet and taking probiotics/anti fungals. Two months ago, all my symptoms stopped occurring and I'd felt the best I'd felt in years. Then bam, I got uveitis. Is it likely that all my previous symptoms are related to my uveitis? Even though they didn't occur concurrently? Can candida be a cause of uveitis?

I realise there's a lot to take in, but any advice is greatly appreciated.

Thanks in advance,
Sarah

Mike Bartolatz
Posts: 6595
Joined: Fri Feb 06, 2004 9:58 pm

Re: Posterior uveitis

Post by Mike Bartolatz » Thu Jul 02, 2015 1:12 pm

Sarah, Welcome to the group!

posterior uveitis can be linked to pathogens as well as to systemic disease. how it appears in the eye gives the uveitis specialist probable diagnosis and treatment can then begin. I assume you are on oral steroids at this time for this. the systemic symptoms you mention are of concern and you need to get other specialists involved in case it isn't toxoplasmosis as these symptoms could potentially suggest other blood tests to do on you. where do you live? I can suggest ocular immunologists around the World for consultation. some are better than others so I might suggest that you travel to see one as they can help to get proper treatment sooner rather than later down the road and they will know what testing to order.
uveitis causes blur of vision and steroids can add to this in some individuals. just remember that if you are on ORAL steroids to take them exactly as described and to SLOWLY taper off of them. your body makes steroid and it stops producing it when you are on oral steroids and you have to slowly taper off of the prescription so that you will once again produce steroid. you can become VERY ill if you stop them abruptly. uveitis also requires that you slowly taper off of them or it can return.

does anyone in your family have an autoimmune disease process, various forums of arthritis, sarcoidosis, diabetes etc?
does anyone have systemic lupus erythematosus?

I suggest that you go to http://www.uveitis.org the website of the Ocular Immunology and Uveitis Foundation where you can join an online support group where I can help you easier as I moderate forums there as well as here at iritis.org.

wishing you the very best,
Mike Bartolatz
Mike Bartolatz
Moderator

Post Reply